Nonperturbative gravitomagnetic fields

Carlos F. Sopuerta*, Roy Maartens, George F. R. Ellis, W. M. Lesame

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


In a cold matter universe, the linearized gravito-magnetic tensor field satisfies a transverse condition (vanishing divergence) when it is purely radiative. We show that in the nonlinear theory, it is no longer possible to maintain the transverse condition, since it leads to a non-terminating chain of integrability conditions. These conditions are highly restrictive, and are likely to hold only in models with special symmetries, such as the known Bianchi and G2 examples. In models with realistic inhomogeneity, the gravito-magnetic field is necessarily non-transverse at second and higher order.

Original languageEnglish
Pages (from-to)1-5
Number of pages5
JournalPhysical Review D
Issue number2
Publication statusPublished - 15 Jul 1999


Dive into the research topics of 'Nonperturbative gravitomagnetic fields'. Together they form a unique fingerprint.

Cite this